I dont think using 1 drug for getting off another is a good idea but has anyone ever tried using Tramadol to help get off Hydrocodone during withdrawal period? I stopped taking hydro's about 6-8 10/325mg a day and started taking some Tramadol and it seems to help with the withdrawals. I thought that it would ease the symptoms while the opiates get out of my system. Tramadol is not an opiate correct? I was gonna use for a few days and see what happens. Any ideas? THanks.
Hi scared tramadol is an opiod just as is hydrocodone is.That is why it is easing the withdrawal because you are not withdrawaing opiates when you take more opiates.I know that it has been said and even by some doctors that tramadol is not a narcotic.It is,and it is harder to get off of than the hydrocodone from what I hear.I would definitely stop taking this.I am sorry that you were misled.I was on oxy but the withdrawal symptoms are the same,just varying in intensity depending on which one.
Oh no scared179 - you've been a member here for a while and you must have read all the horror stories about tramadol right? If not - READ THEM. It was worse for me than any standard opiate - PLEASE stop taking them. It's going to make things worse.
I actually took tramadol to withdraw from hydro's about 4 yrs ago and got hooked on the tramadol. I've been off tramadol for bout 2 wks. To me tramadol was harder to get off of then hydros. I've heard tramadol has an AD quality...not sure. I think it would be a bad idea to take it to get off hydros. They're both so addicting...good luck
PLEASE listen to gonnamakeit - that's exactly what I'm afraid will happen to you - and gonnamake it is right - there IS an anti-depressant quality to this drug and that makes the withdrawal a nightmare. Seriously it's BAD.
Ok, I got it, its bad but how long would you have to be on it to feel withdrawals from it? I wasonly gonna take a few days worth and then stop. I really dont feel the urge to take them when I stop, its just the withdrawal period that *****. I dont seem to take as much Tramadol as I did Hydro because I dont get a high or that fuzzy feeling from the Tramadol. I really does nothing for me except help with withdrawal from hydro. I know that they are really bad.
Ok, I got it, its bad but how long would you have to be on it to feel withdrawals from it? I wasonly gonna take a few days worth and then stop. I really dont feel the urge to take them when I stop, its just the withdrawal period that *****. I dont seem to take as much Tramadol as I did Hydro because I dont get a high or that fuzzy feeling from the Tramadol. I really does nothing for me except help with withdrawal from hydro. I know that they are really bad. .
The truth is, all you're doing is prolonging the withdrawals. to switch from the hydrocodone straight to the tramadol, you're just switching which drug is filling your endorphin receptors. So after a few days, any withdrawal you feel is going to be a tramadol withdrawal and not a hydrocodone withdrawal. And yes, it will be worse, there are many more horror stories about tram than hydrocodone. I had a doctor try to take me off of hydrocodone by giving me tramadol a few years ago when I was stopping meds after a surgery, and the withdrawals were terrible. I didn't know much about withdrawals or drugs then and I never abused them, but nonetheless it was AWFUL I HATE tramadol with a passion. Big mistake. because I've stopped hydrocodone cold turkey in the past and it was never anywhere near that bad.
The reason you don't feel the urge to take them when you stop is because tramadol has a much longer half-life than hydrocodone...so most likely you're taking another dose before the tramadol is even out of your system so you aren't feeling any withdrawal.
it is NOT helping with the withdrawal, it's exchanging one opiate for an opioid...and prolonging the inevitable.
and all this doctor did was give me "a few days of tramadol" 1 pill 2-3 times a day to "wean me off" of the hydrocodone, and I honestly think it made the withdrawals 100x worse than normal hydrocodone withdrawal.
Wow, thanks for asking...I was wondering the same exact thing today AND I have a script of tramadol as well. I can't believe all the bad stuff I'm hearing about it. A friend of mine told me it helped him to get off oxycontin so I thought for sure it would help me get off hydrocodone. I've taken tram in the past and never had a problem being addicted to them. A bottle that was given to me to last a month lasted about 6 months so.... I didn't think they were bad (and still can't help but question if they are). I only have 3 hydrocodones left so please let me know your experience.
I for sure agree with everyone else as I had the absolute worse WD symptoms coming off of Tramadol. I get sick to my stomach just thinking about those sleepless, painful nights. I learned quickly there is no magic solution to help ease the pain of the withdrawal symptoms other than making up your mind that you are done letting a pill control your life. We continue to chase that high we used to get from just 1 pill and next thing you know you need 5 times that just to feel 'normal'. Break that cycle once and for all and get your life back.
I think what everybody is saying is that it is sooo easy to trade one drug for another. Your not gonna get ur system clean as fast and I promise when u quit the hydros the tramadols are gonna make u feel pretty good. Then ur mind goes into well I can take them a few more days and I won't get addicted....not true! I can't begin to explain how horrible the withdraws are from tramadol. Do u think I expected to get addicted to the tramadol when I used them to come off hydros? Nope was just gonna take them for a week or so to get through the hardest part of the wd's....4 yrs later here I am wd from tramadol. Your gonna do what ur gonna do and I'm not being mean but I don't feel like ur really listening...sorry and good luck!
HI stay away from the tram it is an synthetic opiate+ and antidepressant
most will tell you here it is much harder to come off of then regular pain pills
personally I never messed with the stuff but over 2yr on this forum have read pleanty of horror storys abot the stuff just detox by kicking it like a cace of the flue for a week you can handle that better that then opening up a whole new can of worms good luck and God bless......Gnarly
Please dont think I am not listening, I truly am. I just have a hard time going through this so much. I thought it would have have helped by doing that for a couple of days. Like I said, I really have no urge to take the Tramadol, only to ease the withdrawal from hydro's which I was on for 2 weeks. I only took 1/2 a pill (25mg) this morning figuring I would taper a little. Do you think that is a good way to go? Also how long do I need to taper from a few days on Tramadol? Thanks for your support.
I had drs give me Tram, Methadone, Morphine...not so much to get me off Vicodin but as a substitute. Personally I think you have to do what you have to do but why not just put all of it down and go through WD and know you have no drugs in your system. I stayed on Vics for so long because I was terrified of the WD and once I finally ran out and decided the time was now, I took a lot of OTC remedies that everyone suggested and my WD were not bad. Our minds are so powerful and freak us out. I would say to my body,
"bring it on" and "thank you for not giving up on me". That's the difference between being empowered and making a choice and being a victim.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.